Louisiana, 2015Damaging Wind in Louisiana, April 9, 2015
April 9, 2015 · NWS LIX · 1 event in 1 county or zone
A slow moving cold front triggered several rounds of thunderstorms over southeast Louisiana and southern Mississippi. A few storms occurred on the evening of the 9th with a larger concentration of storms on the afternoon of the 10th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front triggered several rounds of thunderstorms over southeast Louisiana and southern Mississippi. A few storms occurred on the evening of the 9th with a larger concentration of storms on the afternoon of the 10th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 9, 2:52 PM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Apr 9, 2:52 PM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
352 PM CDT THU APR 9 2015
.DISCUSSION...
GENERALLY ONLY MINOR TWEAKS MADE TO TO THE FORECAST WITH THIS
PACKAGE AS THINKING HAS NOT CHANGED AND LATEST GUIDANCE IS IN
FAIRLY GOOD AGREEMENT WITH INHERITED FORECAST. ACTIVE PERIOD OF
WEATHER BEGINS TOMORROW AS A COLD FRONT SINKS INTO THE AREA AND
STALLS BEFORE MOVING INTO THE COASTAL WATERS.
COLD FRONT SHOULD BE APPROACHING THE NORTHWESTERN CORNER OF THE
LOCAL FORECAST AREA BY SUNRISE AND WILL CONTINUE TO MOVE SLOWLY
SOUTHEASTWARD THROUGH THE DAY. EXPECT WIDESPREAD SHOWERS AND
THUNDERSTORMS ACROSS THE AREA AS THIS HAPPENS. DESPITE PAINTING
DECENT QPF VALUES ACROSS THE ENTIRE AREA TOMORROW...THE MAV
GUIDANCE CONTINUES TO FORECAST ONLY CHANCE POPS ACROSS THE REGION
TOMORROW. FEEL THAT THIS IS UNDERDONE AND HAVE MAINTAINED THE
LIKELY TO CATEGORICAL POPS FOR TOMORROW AFTERNOON WHICH IS MORE IN
LINE WITH THE EURO.
THE FRONT IS EXPECTED TO STALL NEAR THE COAST LATE FRIDAY BEFORE
LIFTING NORTHWARD ON SUNDAY. THERE IS SOME INDICATION THAT THE
FRONT COULD SINK A BIT FARTHER SOUTH ON SATURDAY WHICH WOULD LEAD
TO LOWER POPS ESPECIALLY OVER NORTHERN ZONES. HAVE TAPERED POPS
BACK A BIT ACROSS NORTHERN ZONES FOR THAT REASON...BUT AM
MAINTAINING AT LEAST SOLID CHANCE POPS ACROSS THE ENTIRE AREA.
AS THE FRONT LIFTS BACK NORTHWARD ON SUNDAY...EXPECT ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS TO AFFECT THE AREA. THOUGH RAINFALL
TOTALS ON SUNDAY SHOULD BE LIGHTER THAN FRIDAY AND SATURDAY...
STILL THINK MOST PLACES WILL SEE AT LEAST SOME RAIN...SO AM
CARRYING LIKELY POPS FOR MOST OF THE REGION.
BY MONDAY...THE AREA SHOULD BE UNDERNEATH SOUTHWEST FLOW ALOFT
WHICH WILL CARRY SEVERAL IMPULSES TOWARD THE NORTHERN GULF COAST.
THESE IMPULSES WILL KEEP TEMPERATURES ABOVE NORMAL WITH SCATTERED
SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR EACH DAY THROUGH
THE PERIOD.
AS MENTIONED IN PREVIOUS DISCUSSION...WE WILL NEED TO KEEP AN EYE
ON RAINFALL TOTALS AS THEY ADD UP. CURRENT 7 DAY QPF FORECAST FROM
HPC INDICATES A MAXIMUM OF OVER 6 INCHES LOCALLY. CERTAINLY
AMOUNTS COULD BE HIGHER OR LOWER DEPENDING ON LOCATION OF HEAVIEST
STORMS AND WHETHER ANY GIVEN AREA SEES MULTIPLE ROUNDS OF HEAVY
RAINFALL. FLASH FLOOD GUIDANCE IS UPWARDS OF 3 INCHES IN A ONE
HOUR PERIOD FOR MOST PLACES LOCALLY...WITH 6 HOUR GUIDANCE CLOSER
TO 5 INCHES...SO THE CURRENT FORECAST OF SEVERAL INCHES OVER THE
COURSE OF A WEEK IS NOT EXPECTED TO CAUSE ANY WIDESPREAD PROBLEMS.
HOWEVER...MULTIPLE ROUNDS OF HEAVY RAINFALL AFFECTING A SPECIFIC
AREA COULD CERTAINLY LEAD TO LOCALIZED IMPACTS.
&&
.AVIATION...
VFR CONDITIONS EXPECTED THROUGH ABOUT 03-04Z BEFORE DECK LOWERS
OVERNIGHT WITH MARINE LAYER ADVECTION IN A PRE-FRONTAL WARM
SECTOR. FRONT IS EXPECTED TO ARRIVE IN PROXIMITY TO SOUTH
LOUISIANA AND SOUTH MISSISSIPPI AROUND DAYBREAK FRIDAY WITH LIKELY
ONGOING LINEAR CONVECTION ALONG AND AHEAD OF THE FRONT BY 11Z AT
KMCB/KBTR...INVOLVING OTHER TAF LOCATIONS SOUTH AND EAST GENERALLY
BETWEEN 11Z-15Z. THE IMPETUS FOR DEEPER CONVECTION REDUCES DURING
HEAT MINIMAL AND RECOVERY DURING THE DAY HOURS MAY BE LIMITED BY
CLOUD COVER ON FRIDAY...BUT WILL INDICATE PREVAILING SHRA
GENERALLY THROUGH 18Z. IF CLOUDS DO BREAK THEN RECOVERY FOR SOME
TSRA STILL POSSIBLE AFTER 18Z WITH WEAK FRONTAL FOCUS INTERACTING
WITH LAKE AND GULF BREEZES.
&&
.MARINE...
LOW PRESSURE MOVING FROM THE PLAINS THROUGH THE MIDDLE MISSISSIPPI
VALLEY AND INTO THE GREAT LAKES REGION ALONG WITH HIGH PRESSURE
CENTERED OVER THE WESTERN ATLANTIC WILL CONTINUE TO RESULT IN
MODERATE SOUTHERLY FLOW OF 10-15 KTS OVER THE COASTAL WATERS
THROUGH FRIDAY MORNING. A COLD FRONT WILL SINK INTO THE REGION
FRIDAY MORNING HELPING TO RELAX THE PRESSURE GRADIENT WITH WINDS
LIKELY DROPPING TO NEAR OR BELOW 10KTS FRIDAY AFTERNOON THROUGH
SATURDAY MORNING. THE STALLED FRONT WILL RETREAT BACK TO THE
NORTH SATURDAY NIGHT AND INTO SUN MORNING WITH MODERATE ONSHORE
FLOW RESUMING. EXPECT AT LEAST SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE COASTAL WATERS EACH DAY THROUGH THE
PERIOD WITH THE HIGHEST COVERAGE ON FRIDAY AND SATURDAY.
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...METS TO AVONDALE AND NEW ORLEANS COMMAND CENTER.
ACTIVATION...SWERV IN AVONDALE.
ACTIVITIES...SUPPORT FOR GRAND PRIX SECURITY
SUPPORT FOR FRENCH QUARTER FEST PUBLIC SAFETY
ASSESSING SEVERE WEATHER/HEAVY RAIN POTENTIAL FOR FRIDAY.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TONIGHT RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 70 77 62 77 / 30 80 40 40
BTR 70 81 65 78 / 20 80 40 60
ASD 71 82 67 78 / 20 70 40 60
MSY 71 82 69 78 / 20 70 40 60
GPT 71 80 67 77 / 20 70 50 60
PQL 71 80 67 78 / 20 70 50 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
AVIATION...24/RR
REST OF DISCUSSION...95/DMHazardous weather outlook, Apr 9, 4:15 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
515 PM CDT THU APR 9 2015
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-101400-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
515 PM CDT THU APR 9 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT...
MAINLY AFTER MIDNIGHT. ONE OR TWO OF THE STORMS MAY BECOME STRONG
OVER SOUTHWEST MISSISSIPPI AND THE ADJACENT PARISHES OF SOUTHEAST
LOUISIANA WITH THE POTENTIAL FOR A FEW WIND GUSTS UP TO 40 TO 50
MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A FEW STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP ACROSS THE AREA
FRIDAY AND FRIDAY NIGHT WITH THE MAIN THREATS BEING STRONG TO
DAMAGING WIND GUSTS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS
POSSIBLE AT TIMES FRIDAY THROUGH EARLY MONDAY ACROSS THE ENTIRE
AREA...ESPECIALLY FRIDAY NIGHT AND SATURDAY AS THE FRONT STALLS
NEAR THE COAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AND FRIDAY NIGHT DUE TO
THE THREAT OF SEVERE WEATHER.
In the hours before
Special weather statement, Apr 9, 6:29 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
729 PM CDT THU APR 9 2015
LAZ037-071-MSZ070-071-100100-
ST. HELENA-NORTHERN TANGIPAHOA-WALTHALL-PIKE-
729 PM CDT THU APR 9 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN TANGIPAHOA AND
NORTHEASTERN ST. HELENA PARISHES...SOUTHERN PIKE AND SOUTHWESTERN
WALTHALL COUNTIES...
AT 728 PM CDT...A STRONG THUNDERSTORM WAS NEAR GREENSBURG...MOVING
NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENSBURG...KENTWOOD...OSYKA AND TANGIPAHOA.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3124 9034 3104 9013 3100 9019 3100 9035
3090 9034 3075 9058 3089 9072 3100 9060
3100 9055 3105 9055
TIME...MOT...LOC 0028Z 228DEG 37KT 3088 9059
11Thunderstorm Wind, St. Helena
- When
- April 9, 6:45 PM CST
- Where
- St. Helena County, 2.75 mi ENE of Greensburg
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.832, -90.626
A tree was knocked down by thunderstorm winds along Highway 441 north of Highway 10.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, April 9, 20152 deaths · 11 injured · $19 million · EF4 · 29 events
- Rip Current in Alabama, April 9, 20152 deaths · 1 event
- Tornadoes and Flash Flood in Texas, April 9, 2015$1.6 million · EF2 · 13 events
- Flash Flooding and Hail in North Carolina, April 9, 20151 death · $25,000 · 1 in hail · 5 events
- Lightning Strike in North Carolina, April 9, 20151 death · 1 event
- Hail and Damaging Winds in Pennsylvania, April 9, 2015$210,000 · 1.5 in hail · 36 events
- Flash Flooding and Hail in Ohio, April 9, 2015$279,000 · 2.75 in hail · 24 events
- Tornadoes and Hail in Illinois, April 9, 2015$103,000 · EF0 · 38 events
- Hail and Damaging Winds in West Virginia, April 9, 2015$247,000 · 52 kt wind · 13 events
- Tornadoes and Flash Flood in Iowa, April 9, 2015$20,000 · EF1 · 21 events
- Hail and Damaging Wind in North Carolina, April 9, 2015$105,000 · 1 in hail · 7 events
- Tornadoes and Hail in Missouri, April 9, 2015$92,000 · EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 563934.